MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24701
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: under 18 years.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the moderately tortuous and non calcified vessel.After a guide wire crossed the lesion, a 3mm x 20mm x 143cm coyote es balloon catheter was advanced for pre-dilation.However, during the first inflation, the balloon ruptured.The procedure was completed with another coyotes es balloon catheter.No patient complications nor injuries were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the moderately tortuous and non calcified vessel.After a guide wire crossed the lesion, a 3mm x 20mm x 143cm coyote es balloon catheter was advanced for pre-dilation.However, during the first inflation, the balloon ruptured.The procedure was completed with another coyotes es balloon catheter.No patient complications nor injuries were reported.Returned product consisted of a coyote es balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear 4mm from the tip and is approximately 16mm long.The tip is damaged and the balloon is loosely folded.There is blood present in the inflation lumen and the balloon.Inspection of the remainder of the device presented no other damage or irregularities.
 
Additional Manufacturer Narrative
Age at time of event: under 18 years.

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8028699
Report Number2134265-2018-62497
Device Sequence Number1463963
Product Code LIT
UDI-Device Identifier08714729767398
UDI-Public08714729767398
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number24701
Device Catalogue Number24701
Device Lot Number0020263819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1